Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 5, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 29, 2013, 11:15 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2013, 11:15 AM MST (18:15 UTC)
- Expired
- Jan 29, 2013, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
780 WWUS75 KTFX 291815 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1115 AM MST TUE JAN 29 2013 MTZ050-051-300000- /O.NEW.KTFX.HW.W.0005.130129T1815Z-130130T0000Z/ JUDITH BASIN-FERGUS- 1115 AM MST TUE JAN 29 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: STRONG WINDS HAVE DEVELOPED ALONG HIGHWAY 191...FROM EDDIES CORNER TO JUDITH GAP. THE STRONG WINDS WILL CONTINUE IN THIS REGION THROUGH THE AFTERNOON HOURS. * WINDS: SUSTAINED NORTH WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH. * OTHER IMPACTS: AREAS OF FALLING AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: EDDIES CORNER...AND HIGHWAY 191 FROM EDDIES CORNER TO JUDITH GAP. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
967 WWUS75 KTFX 292341 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 441 PM MST TUE JAN 29 2013 MTZ050-051-300045- /O.EXP.KTFX.HW.W.0005.000000T0000Z-130130T0000Z/ JUDITH BASIN-FERGUS- 441 PM MST TUE JAN 29 2013 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. STRONG NORTH WINDS HAVE DECREASED TO 15 TO 25 MPH WITH GUSTS AROUND 30 MPH AND WINDS WILL CONTINUE TO GRADUALLY DIMINISH THROUGH THIS EVENING. THEREFORE THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 29, 10:50 AM MST, 25 minutes earlier.
Area forecast discussion, Jan 29, 10:50 AM MST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1050 AM MST Tue Jan 29 2013 AVIATION SECTION UPDATED .UPDATE... Multiple updates this morning to the forecast as storm reports keep refining the rapidly evolving winter storm. Strong winds continue to move across North Central Montana where the pressure gradient remains strong. The wind chill calculations remain well within the wind chill advisory criteria. Snow fall amounts in excess of 2 inches an hour continue to be reported north of the Little Belt Mountains and the Winter Storm Warning for heavy snow has been expanded to account for this area of upslope flow. Still expecting the heaviest precipitation to diminish by 11 am with a few inches of snowfall still possible through 5 pm. As wind speeds increase blowing and drifting of the snow should complicate snow totals and will impact outdoor activities and driving conditions through 5 this evening. Further south the mesoscale feature enhancing convective snowfall rates over the Bridger Mountains appears to have diminished and most of the snow in Southwest Montana will be limited to light accumulations associated with stratiform precipitation through the remainder of the event this evening. && .AVIATION... Updated 1750Z. Strong cold front continues to push across southwest and south central MT bringing widespread IFR/LIFR conditions...gusty winds...and light to moderate snow. Conditions are generally better with VFR/IFR ceilings and visibilities from KBZN south to the ID border. Snow and winds should start to taper off around 21Z and ceilings slowly improve to MVFR/VFR by this evening. Next weather system bringing another round of light snow with MVFR/IFR conditions arrives Wed morning. Winds should not be as strong tomorrow with most peak gusts around 20 to 25 kts. Waranauskas && .PREV DISCUSSION... /ISSUED 450 AM MST Tue Jan 29 2013/ Today through Thursday...A Canadian cold front will continue to push through the forecast area this morning with a much colder airmass filling in behind it. As of 3 am MST, the cold front was over Great Falls. A band of snow has developed along the front south of Great Falls on the northern slopes of the Big/Little Belt Mountains and this band may persist through at least midday as upslope flow persists. Light snow has also developed along the Hi-Line from Cut Bank to Havre as of 3 am MST with winds gusting 20 to 25 mph. Temperatures will continue to quickly fall to around 0 by early this afternoon along the Hi-Line, single digits across central Montana and teens over southwest Montana. Strongest pressure rises have been noted in southern Alberta and as these push into north- central Montana, strong northerly winds will gust up to 30 mph. The combination of strong northerly winds and cold temperatures will create wind chills of -15 to -30. Winds will be lighter over southwest Montana. Total snowfall accumulations of 1 to 3 inches are expected over the north-central plains and southwest valleys with 4 to 8 inches in the mountains. Isolated higher amounts on north-aspect slopes are possible. The bulk of accumulating snowfall will be this morning along and just behind the front. Even though significant snowfall amounts are not expected with this system, the combination of falling snow and strong winds will cause impacts to travel with widespread blowing snow and visibilities less than one-half mile at times as well as snow- covered/slick roadways. The cold temperatures and wind chills will also cause stress on young livestock and impacts to any outdoor activities. Winter weather advisories remain in effect through this evening and wind chill advisories are in effect for north- central Montana through early Wednesday morning. Snow showers will persist through Thursday under unsettled northwest flow and temperatures will remain below seasonal averages through at least Wednesday. Another round of light snow associated with an upper-level shortwave is possible beginning later on Wednesday and Wednesday night with a few inches of snow accumulation possible, mainly along and east of I-15 including the Little Belt, Bridger and Snowy mountain ranges. MLV Thursday Night through Monday...The medium range period begins with a coastal ridge pattern, that is, an upper ridge over the west coast and moist northwest flow aloft over the area. Shortwave energy moves down the front of the ridge Thursday night bringing isolated snow across the plains and heavier snow to the mountains and high country of southwest Montana through Friday. By Saturday, the ridge axis will move to the Continental Divide and will usher in a period of dry and moderate conditions. The models flatten the ridge a bit on Sunday as a weak shortwave moves through the ridge position. Moisture is lacking with this feature and any precipitation will be confined to the mountains. The upper ridge strengthens on Monday continuing a generally dry pattern for the plains. Temperatures will average some 10 to 12 degrees above seasonal averages during the period with slightly cooler readings across the northeast. && .PRELIMINARY POINT TEMPS/POPS... GTF 16 4 25 9 / 100 20 50 40 CTB 12 -3 19 3 / 90 20 30 40 HLN 20 8 28 16 / 90 30 40 40 BZN 25 5 27 16 / 80 50 60 40 WEY 20 -1 22 9 / 80 70 80 80 DLN 27 14 31 20 / 70 30 40 40 HVR 12 -11 7 -6 / 100 20 60 40 LWT 13 1 19 4 / 90 40 70 40 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY until 5 PM MST this afternoon Broadwater...Central and Southern Lewis and Clark...Jefferson. WIND CHILL ADVISORY until 5 PM MST this afternoon Cascade... Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton... Fergus...Judith Basin...Liberty...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. WINTER WEATHER ADVISORY until 5 PM MST this afternoon Beaverhead...Madison. WINTER WEATHER ADVISORY until 5 PM MST this afternoon Meagher. WINTER STORM WARNING until 5 PM MST this afternoon Cascade... Chouteau...Judith Basin...Meagher. WINTER WEATHER ADVISORY until 5 PM MST this afternoon Gallatin. WINTER STORM WARNING until 5 AM MST Wednesday For the Bridger Range in Northern Gallatin County. WINTER WEATHER ADVISORY until 5 PM MST this afternoon Judith Basin. WINTER WEATHER ADVISORY until 5 PM MST this afternoon Fergus. WINTER WEATHER ADVISORY until 5 PM MST this afternoon Eastern Glacier...Eastern Pondera...Eastern Teton...Northern Rocky Mountain Front...Southern Rocky Mountain Front. WIND CHILL ADVISORY until 11 PM MST this evening Blaine...Hill. WINTER WEATHER ADVISORY until 5 PM MST this afternoon Chouteau. WINTER WEATHER ADVISORY until 5 PM MST this afternoon Blaine. && SHORT TERM...SUK LONG TERM...WARANAUSKAS AVIATION...WARANAUSKAS weather.gov/greatfalls
Hazardous weather outlook, Jan 29, 6:28 AM MST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 628 AM MST TUE JAN 29 2013 MTZ008>015-044>055-301330- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 628 AM MST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT NUMEROUS WINTER WEATHER WARNINGS AND ADVISORIES ARE IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WARNING REMAINS IN EFFECT FOR THE BRIDGER MOUNTAINS UNTIL 5 AM MST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AND GREATLY APPRECIATED FOR REPORTS OF SNOWFALL...ICE ACCUMULATION OR SIGNIFICANT RESTRICTIONS TO VISIBILITY.
In the hours before
Local storm report, Jan 29, 9:37 AM MST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
937 AM MST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM SNOW 6 SSW BELT 47.30N 110.98W
01/29/2013 M4.0 INCH CASCADE MT TRAINED SPOTTER
4 INCHES OF SNOWFALL SINCE LAST NIGHT.
&&
NJLLocal storm report, Jan 29, 10:13 AM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1013 AM MST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM SNOW 1 ENE GREAT FALLS 47.51N 111.28W
01/29/2013 M4.5 INCH CASCADE MT TRAINED SPOTTER
4.5 INCHES OF SNOWFALL SINCE EARLY THIS MORNING.
&&
NJLLocal storm report, Jan 29, 10:19 AM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1019 AM MST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM SNOW 3 WSW SAND COULEE 47.38N 111.22W
01/29/2013 E3.5 INCH CASCADE MT TRAINED SPOTTER
ESTIMATED ABOUT 3.5 INCHES OF NEW SNOW TODAY.
&&
BRUSDALocal storm report, Jan 29, 10:21 AM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1021 AM MST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY SNOW 14 NE BELGRADE 45.89N 110.94W
01/29/2013 M10.0 INCH GALLATIN MT MESONET
10 INCHES OF SNOWFALL IN THE LAST 12 HOURS. BRACKETT
CREEK SNOTEL. ELEVATION 7320 FEET.
&&
NJLLocal storm report, Jan 29, 10:23 AM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1023 AM MST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY SNOW 13 ENE BELGRADE 45.87N 110.93W
01/29/2013 M9.0 INCH GALLATIN MT MESONET
9 INCHES OF SNOWFALL IN THE LAST 12 HOURS. SACAJAWEA
SNOTEL. ELEVATION 6550 FEET.
&&
NJLLocal storm report, Jan 29, 10:31 AM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1031 AM MST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM SNOW 13 ESE CRAIG 47.00N 111.71W
01/29/2013 E1.0 INCH CASCADE MT CO-OP OBSERVER
ABOUT 1 INCH OF NEW SNOWFALL SO FAR TODAY.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 6:01 AM MST | Winter Storm Warning | TFX | 8 hr | |
| Jan 29, 2:39 PM MST | Winter Weather Advisory | TFX | 43 hr |
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.